Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 8, 2010, 3:30 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 3:30 AM HST (13:30 UTC)
- Expired
- Jun 10, 2010, 3:31 PM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWHW70 PHFO 081330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JUN 8 2010 HIZ028-090230- /O.NEW.PHFO.WI.Y.0033.100608T1330Z-100609T1600Z/ BIG ISLAND SUMMITS- 330 AM HST TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA WILL BE FROM THE EAST NORTHEAST AT 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
7 follow-up statements
651 WWHW70 PHFO 090128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST TUE JUN 8 2010 HIZ022-091430- /O.EXB.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/ HALEAKALA SUMMIT- 328 PM HST TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. WINDS ON HALEAKALA SUMMIT WILL BE EAST 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ028-091430- /O.EXT.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/ BIG ISLAND SUMMITS- 328 PM HST TUE JUN 8 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
823 WWHW70 PHFO 091330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED JUN 9 2010 HIZ016-024-026-100230- /O.EXB.PHFO.WI.Y.0033.100609T1900Z-100610T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA- 330 AM HST WED JUN 9 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST THIS EVENING. WINDS NEAR KAMUELA AND SOUTH POINT WILL BE FROM THE NORTHEAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ022-028-100230- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 330 AM HST WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. WINDS ON THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL BE FROM THE EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON/HOUSTON
065 WWHW70 PHFO 100130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED JUN 9 2010 HIZ016-022-024-026-028-101430- /O.EXT.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA- BIG ISLAND SUMMITS- 330 PM HST WED JUN 9 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS ACROSS THE SUMMITS OF HALEAKALA AND THE BIG ISLAND WILL BE 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
638 WWHW70 PHFO 101312 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST THU JUN 10 2010 HIZ022-110215- /O.UPG.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ /O.NEW.PHFO.HW.W.0004.100610T1312Z-100611T0400Z/ HALEAKALA SUMMIT- 312 AM HST THU JUN 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO 6O MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ027-110215- /O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ BIG ISLAND INTERIOR- 312 AM HST THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS ACROSS THE SADDLE REGION OF THE BIG ISLAND INTERIOR WILL BE EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ016-024-026-028-110215- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS- 312 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER/HOUSTON
529 WWHW70 PHFO 101315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST THU JUN 10 2010 HIZ022-110215- /O.CON.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/ HALEAKALA SUMMIT- 315 AM HST THU JUN 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO 6O MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ016-024-026>028-110215- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- BIG ISLAND SUMMITS- 315 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER/HOUSTON
544 WWHW70 PHFO 102000 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU JUN 10 2010 HIZ022-110400- /O.CAN.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/ /O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ HALEAKALA SUMMIT- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ028-102100- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ BIG ISLAND SUMMITS- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS AT THE BIG ISLAND SUMMITS. $$ HIZ016-024-026-027-110400- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
523 WWHW70 PHFO 110131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU JUN 10 2010 HIZ016-022-024-026-027-110245- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA- BIG ISLAND INTERIOR- 331 PM HST THU JUN 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 8:30 PM HST, 7 hours earlier.
Area forecast discussion, Jun 7, 8:30 PM HST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON JUN 7 2010 .SYNOPSIS... MODERATE TRADE WINDS WILL GRADUALLY STRENGTHEN TO FRESH TO LOCALLY STRONG LEVELS TUESDAY...AS HIGH PRESSURE STRENGTHENS FAR NORTHEAST OF THE STATE. WINDS WILL WEAKEN SLIGHTLY THIS WEEKEND. CLOUDS AND SHOWERS WILL FOCUS OVER WINDWARD AND MOUNTAIN AREAS...WITH SOME CLOUDS AND SHOWERS BEING BLOWN OVER TO LEEWARD SECTIONS BY THE STRONG TRADES. && .DISCUSSION... WATER VAPOR IMAGERY REVEALS A WEAK UPPER TROUGH JUST TO THE SOUTHWEST OF THE ISLANDS. HIGH CLOUDS ASSOCIATED WITH THE TROUGH ARE SPREADING OVER THE BIG ISLAND AND TO THE NORTHWEST NEAR MAUI. ALTHOUGH THERE WAS NOT MUCH RAIN THIS AFTERNOON...SHOWERS ARE EXPECTED TO INCREASE OVERNIGHT OVER WINDWARD AREAS...WITH SOME SHOWERS CROSSING INTO LEEWARD SECTIONS...DUE TO SOME INSTABILITY BEING CAUSED BY THE UPPER TROUGH. THE TROUGH WILL MOVE OFF TO THE WEST AND EXIT THE ISLAND CHAIN BY LATE TUESDAY...WITH UPPER LEVEL RIDGING THEN MOVING IN...BRINGING AN INCREASE IN STABILITY. WITH TRADES EXPECTED TO STRENGTHEN TUESDAY...MORE SHOWERS MAY BE BLOWN TO LEEWARD SECTIONS...ALTHOUGH SHOWERS WILL STILL FOCUS OVER WINDWARD AREAS. A 1026 MB HIGH CURRENTLY ABOUT 1000 MILES NORTH OF KAUAI IS EXPECTED TO STRENGTHEN AND MOVE EAST TO A POSITION ABOUT 1500 MILES NORTHEAST OF THE STATE EARLY THURSDAY MORNING. AS A RESULT...THE PRESSURE GRADIENT WILL START TO TIGHTEN...AND WINDS WILL START TO INCREASE. TRADES WILL BECOME MODERATE TO FRESH DURING THE FIRST HALF OF TUESDAY...THEN INCREASE FURTHER TO FRESH TO STRONG LEVELS TUESDAY NIGHT. WITH HIGH PRESSURE REMAINING STRONG AND FAR NORTHEAST OF THE STATE...TRADES WILL REMAIN BREEZY THROUGH FRIDAY. TRADES WILL LOWER TO MODERATE TO FRESH STRENGTH THIS WEEKEND AS THE PRESSURE GRADIENT SLACKENS DUE TO A FRONT TO THE NORTH MOVING THROUGH AND WEAKENING THE HIGH. MODELS SHOW WINDS INCREASING TONIGHT OVER THE THE HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS...AND INCREASING FURTHER TUESDAY. THUS...A WIND ADVISORY ISSUANCE MAY BE NECESSARY TONIGHT OR TOMORROW. && .MARINE... STRENGTHENING WINDS WILL BRING AN INCREASE IN SHORT-PERIOD SURF ALONG EAST FACING SHORES BEGINNING TUESDAY AND PEAKING ON WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TYPICALLY WINDIER AREAS TUESDAY MORNING THROUGH LATE WEDNESDAY AFTERNOON. THIS MAY BE EXTENDED LONGER...BUT WILL ASSESS THE SITUATION WITH OBSERVATIONS FIRST. SMALL...BUT LONGER PERIOD OCEAN SWELLS ARE EXPECTED FROM BOTH THE NORTH AND SOUTH THIS WEEKEND INTO EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FROM 9 AM TUESDAY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS SOUTH OF THE BIG ISLAND. && HARRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:29 PM HST | Small Craft Advisory | HFO | 24 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.